Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 11, 2007, 7:55 PM PDT for Eureka County, Lander County, Nevada. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 7:55 PM PDT (02:55 UTC)
- Expired
- Jul 11, 2007, 9:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 145 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 120258 SVRLKN NVC011-015-120400- /O.NEW.KLKN.SV.W.0002.070712T0255Z-070712T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 755 PM PDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA... SOUTHERN LANDER COUNTY IN NORTH CENTRAL NEVADA... THIS INCLUDES THE CITIES OF...NEW PASS SUMMIT...KINGSTON...HICKISON SUMMIT...GRASS VALLEY...GILLMAN SPRINGS...AUSTIN... * UNTIL 900 PM PDT * AT 754 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HICKISON SUMMIT...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HICKISON SUMMIT AND U.S. HIGHWAY 50 BY 800 PM PDT... GRASS VALLEY BY 850 PM PDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3916 11771 3917 11654 3992 11632 3990 11742 $$ RCM/ROOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:49 PM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 11, 2:49 PM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 249 PM PDT WED JUL 11 2007 .SYNOPSIS...A SURGE OF MONSOON MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TONIGHT. DRIER AIR WILL MOVE INTO THE GREAT BASIN ON THURSDAY BUT STILL ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS. THUNDERSTORMS WILL BE CONFINED TO EASTERN NEVADA FROM FRIDAY THROUGH THE WEEKEND AS DRIER AIR CONTINUES TO MOVE INTO WESTERN NEVADA. && .SHORT TERM...ATMOSPHERE CONTINUES TO MOISTEN UP WITH SFC DEWPOINTS IN THE MID 30S TO THE LOWER 40S ACROSS THE FORECAST AREA. VORT LOBE WILL MOVE NWD ACROSS NRN NV TONIGHT WHICH WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ACROSS CNTRL NV CLEARING IS TAKING PLACE BEHIND VORT LOBE. HOWEVER WITH DAYTIME HEATING CLOUDS ARE BEGINNING TO BUILD AND EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS BY EVENING. KEPT ISOLATED THUNDERSTORMS IN THE NORTH AFTER MIDNIGHT AS MODELS SHOW VORT LOBE NOT CLEARING THAT AREA UNTIL LATE TONIGHT. SOME DRYING WILL TAKE PLACE ON THURSDAY BUT FCST SOUNDINGS STILL SHOW ENOUGH MOISTURE FOR ISOLATED TSTMS. ON FRIDAY ENOUGH DRYING TAKING PLACE ACROSS HUMBOLDT COUNTY IN THE SWLY FLOW ALOFT TO REMOVE THE THREAT OF TSTMS. HOWEVER ACROSS THE EAST ANOTHER SHOT OF MONSOON MOISTURE MOVES INTO THE AREA TO KEEP THE THREAT OF TSTMS IN THE FORECAST. CEC .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL CONTROL THE WEATHER PATTERN THROUGH THE WEEKEND WITH THE CENTER TO THE SOUTHEAST OF THE CWA. EXPECTING LIGHT FLOW ALOFT OVER THE EASTERN PORTION OF THE CWA WITH SOME MOISTURE CAUGHT BELOW THE HIGH PRESSURE. THIS WHEN COMBINED WITH DAYTIME HEATING CAN LEAD TO SOME ISOLATED THUNDERSTORMS OVER CENTRAL AND EASTERN NEVADA. TEMPERATURES WILL REMAIN HOT INTO THE BEGINNING OF NEXT WEEK. MODELS...WHILE NOT IN AGREEMENT WITH THE MOVEMENT...ARE SHOWING ANOTHER LOW PRESSURE SYSTEM SETTING UP OF THE NORTHWESTERN US COAST BY MID WEEK. GFS TRIES TO PUSH THE SYSTEM TO THE EAST AND THE EC HANGS IT IT UP ON THE COAST. THE GFS SOLUTION HAS SOME COOLER AIR MOVING INTO THE AREA BY WEDNESDAY BRINGING THE TEMPS DOWN INTO THE MID 80S AGAIN. HAVE NOT BITTEN OFF ON THIS QUITE YET ALTHOUGH HAVE REFLECTED A LITTLE IN THE TEMPS TO HINT THERE MAY BE A CHANGE. IPPI && .AVIATION...CLOUD COVER OVER MUCH OF NEVADA HAS SOMEWHAT HINDERED STORM DEVELOPMENT. THERE ARE SOME ISOLATED STORMS POPPING UP THIS AFTERNOON AND ARE EXPECTED TO CONTINUE TO DO SO THROUGH THE EVENING HOURS. MOST OF THE CLOUD COVER HAS BEEN HIGH BASED...OVER 12K FEET AGL AND HAS NOT HINDERED VFR CONDITIONS. THE EXCEPTION IS NEAR AND UNDER STORMS THAT ARE OCCURRING WHERE THE BASES MAY DROP TO AROUND 4K FEET AGL. GUSTY WINDS FROM THUNDERSTORMS ARE ALSO POSSIBLE AND MAY OCCUR WELL AWAY FROM THE STORM ITSELF. IPPI&& .FIRE WEATHER...ATMOSPHERE CONTINUES TO MOISTEN UP WITH SFC DEWPOINTS IN THE MID 30S TO THE LOWER 40S ACROSS THE FORECAST AREA. STILL EXPECTING THUNDERSTORMS TO BE DRY ACROSS NRN ELKO COUNTY THROUGH EARLY EVENING...HENCE WILL CONTINUE THE RED FLAG WARNING FOR DRY LIGHTNING. HOWEVER MOVED BACK THE ENDING TIME TO 8 PM AS MOST STORMS WILL BE WET AFTER THAT TIME. VORT LOBE WILL MOVE NWD ACROSS NRN NV TONIGHT WHICH WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ACROSS CNTRL NV CLEARING IS TAKING PLACE BEHIND VORT LOBE. HOWEVER WITH DAYTIME HEATING CLOUDS ARE BEGINNING TO BUILD AND EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS BY EVENING. KEPT ISOLATED THUNDERSTORMS IN THE NORTH AFTER MIDNIGHT AS MODELS SHOW VORT LOBE NOT CLEARING THAT AREA UNTIL LATE TONIGHT. SOME DRYING WILL TAKE PLACE ON THURSDAY BUT FCST SOUNDINGS STILL SHOW ENOUGH MOISTURE FOR ISOLATED TSTMS. THESE STORMS WILL BE DRY ACROSS CNTRL NV. ON FRIDAY ENOUGH DRYING TAKING PLACE ACROSS HUMBOLDT COUNTY IN THE SWLY FLOW ALOFT TO REMOVE THE THREAT OF TSTMS. HOWEVER ACROSS THE EAST ANOTHER SHOT OF MONSOON MOISTURE MOVES INTO THE AREA TO KEEP THE THREAT OF TSTMS IN THE FORECAST. THIS MOISTURE IS MOSTLY IN THE MID LEVELS OF THE ATMOSPHERE SO ANY TSTMS WILL BE DRY. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT UNTIL 8 PM FOR FIRE WEATHER ZONE 452 FOR DRY LIGHTNING AND STRONG OUTFLOW WINDS.
In the hours before
Local storm report, Jul 11, 7:11 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
711 PM PDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM DUST STORM WINNEMUCCA 40.97N 117.73W
07/11/2007 HUMBOLDT NV NWS EMPLOYEE
NWS INCIDENT METEOROLOGIST AT THE THOMAS FIRE REPORTED A
SEVERE DUST STORM DUE TO DOWNBURST WINDS ASSOCIATED WITH
A PASSING THUNDERSTORM. WINNEMUCCA AIRPORT ALSO REPORTED
VISIBILITIES REDUCED TO 1/4 MILE.
0650 PM TSTM WND GST WINNEMUCCA 40.97N 117.73W
07/11/2007 E60.00 MPH HUMBOLDT NV NWS EMPLOYEE
NWS INCIDENT METEOROLOGIST AT THE THOMAS FIRE REPORTED
WINDS GUSTING TO 60 MPH
&&
RCMLocal storm report, Jul 11, 7:46 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ELKO NV
746 PM PDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM DUST STORM WINNEMUCCA 40.97N 117.73W
07/11/2007 HUMBOLDT NV NWS EMPLOYEE
NWS INCIDENT METEOROLOGIST AT THE THOMAS FIRE REPORTED A
SEVERE DUST STORM DUE TO DOWNBURST WINDS ASSOCIATED WITH
A PASSING THUNDERSTORM. WINNEMUCCA AIRPORT ALSO REPORTED
VISIBILITIES REDUCED TO 1/4 MILE.
0650 PM TSTM WND GST WINNEMUCCA 40.97N 117.73W
07/11/2007 E60.00 MPH HUMBOLDT NV NWS EMPLOYEE
NWS INCIDENT METEOROLOGIST AT THE THOMAS FIRE REPORTED
WINDS GUSTING TO 60 MPH
0706 PM TSTM WND GST WINNEMUCCA 40.90N 117.81W
07/11/2007 M59.00 MPH HUMBOLDT NV OFFICIAL NWS OBS
WINNEMUCCA AIRPORT REPORTED A WIND GUST TO 59 MPH.
&&
RCMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:59 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 91 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.